MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX CORONARY DILATATION CATHETER
Catalog Number 1012276-12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Intimal Dissection (1333); Air Embolism (1697); Bradycardia (1751); Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the patient presented with severe multivessel coronary artery disease and the procedure was performed to treat a heavily calcified, stenosed lesion at the bifurcation of the left main artery into the ramus intermedius and circumflex artery.A 3.0x38 mm xience sierra stent was deployed successfully at 18 atmospheres at the left main to ramus intermedius artery.Post dilatation was then performed at the bifurcation using the kissing balloon (dilatation) technique with a non-compliant unspecified balloon dilatation catheter (bdc) and a 3.5 x12 mm trek bdc at 8 atmospheres.During inflation, the balloon of the trek bdc ruptured causing a dissection.The patient developed hypotension, bradycardia, and ultimately pulseless electrical activity.Medication was administered and cardiopulmonary resuscitation (cpr) was performed.Angiogram showed timi grade 0 flow.Air emboli was suspected and an air bubble was aspirated.Timi flow was restored back to grade 3 and the patient stabilized quickly.The patient was transferred to the intensive care unit.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.The device was returned for analysis.The reported balloon rupture was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents/complaints from this lot.The reported patient effects of intimal dissection, embolism and hypotension are listed in the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use, as known patient effects.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.The investigation determined the reported balloon rupture appears to be related to operational context as it is likely that the balloon interacted with the previously implanted stent such that the balloon became damaged and ruptured during inflation.A conclusive cause for the reported patient effects of intimal dissection, air embolism, bradycardia, cardiac arrest ekg/ecg changes and hypotension and the relationship to the product, if any, cannot be determined.

Brand Name
TREK RX CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9370805
Report Number2024168-2019-13878
Device Sequence Number3043303
Product Code LOX
UDI-Device Identifier08717648138560
UDI-Public08717648138560
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number1012276-12
Device Lot Number90731G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0 X 38 MM XIENCE SIERRA STENT; 3.0 X 38 MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age77 YR
Patient Weight92